MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALUMINA INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 625-0T-32E
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 07/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to pain and squeaking.An alumina head and liner were revised.Rep reported that explant pictures can be provided, and that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update the legal manufacturer and the expiration date.Reported event: an event regarding audible noise involving a trident insert was reported.The event was not confirmed.Method & results: device evaluation and results; visual inspection: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted trident insert with fracture of the ceramic inner liner close to the edge , nothing else of note could be seen dimensional inspection: not performed as the device was not returned.Functional inspection: not performed as the device was not returned.Material analysis: not performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  -omplaint history review: there have been no other similar events for the reported lot.  conclusions: the event could not be confirmed nor could the root cause determined due to the minimal information received.An analysis of the overall complaint data, and additional information concerning this evaluation is documented in capa.In capa, stryker orthopaedics determined that the root cause of squeaking is associated with repetitive edge loading of the femoral bearing against the edge of the ceramic insert.Edge loading, the mechanism by which a wear scar (stripe wear) is generated on the ceramic bearing surfaces, is primarily associated with impingement, joint laxity, and implant orientation.Stryker orthopaedics created separate and distinct surgical techniques, one for the trident psl shell and one for the trident hemispherical shell in order to clarify the different reaming techniques recommended to achieve initial fixation.In addition, language was added to instruct users to check shell position/orientation and to assess impingement during range of motion checks.Corrective actions were fully implemented as of september 2009.No further investigation for this event is possible at this time as no devices and insufficient information was received by stryker orthopaedics.If devices and / or additional information become available, this investigation will be reopened.H3 other text : device not returned.

Brand Name
TRIDENT ALUMINA INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10451331
Report Number0002249697-2020-01703
Device Sequence Number3316933
Product Code MRA
UDI-Device Identifier04546540516848
UDI-Public04546540516848
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P000013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number625-0T-32E
Device Catalogue Number625-0T-32E
Device Lot NumberU7803406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight58